Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Unknotting information from $ 4$-manifolds


Authors: T. D. Cochran and W. B. R. Lickorish
Journal: Trans. Amer. Math. Soc. 297 (1986), 125-142
MSC: Primary 57M25; Secondary 57M12, 57Q20, 57Q60
MathSciNet review: 849471
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Results of S. K. Donaldson, and others, concerning the intersection forms of smooth $ 4$-manifolds are used to give new information on the unknotting numbers of certain classical knots. This information is particularly sensitive to the signs of the knot crossings changed in an unknotting process.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25, 57M12, 57Q20, 57Q60

Retrieve articles in all journals with MSC: 57M25, 57M12, 57Q20, 57Q60


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0849471-4
PII: S 0002-9947(1986)0849471-4
Keywords: Unknotting number, kinkiness, Donaldson's theorem, $ 4$-manifold, branched covering, signature
Article copyright: © Copyright 1986 American Mathematical Society